Abilify

Discussion in 'Therapy and Medication' started by undercoverlover, Mar 29, 2013.

  1. undercoverlover

    undercoverlover Well-Known Member

    my neurologist just put me on this med (an anti-psychotic) for depression and anxiety and im wondering if anyone else takes it and has had good experience with it?
     
  2. I used to take it for my insomnia and depression, since it works as a mood stabilizer, but it did not help me at all.
    I do know others who have taken it though, and they have found it has helped greatly.
    It's really just a hit or miss with finding the right medications for these sorts of things. Took me ages to finally get a prescription that even remotely worked, and even still, we're trying to find the best meds for me.
     
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    yes my family members are on that medication and it has help them immensely
     
  4. SadBk

    SadBk Well-Known Member

    My psychiatrist wanted to add Abilify last time (I'm on Wellbutrin) but I resisted because I think the Wellbutrin is doing what it's supposed to do and am not keen on taking a second drug, so she just increased the dosage of Wellbutrin instead. I've heard Abilify can cause weight gain :\ I'm curious how it will work for you, or others posting here. *stalks this thread*
     
  5. catecholamine

    catecholamine Well-Known Member

    Psych meds are one of those things...everyone is different. What works for one person may not work for another and vise versa. I took abilify for a very short time, but for bipolar disorder. It was being used primarily to stop mania, which it did not do, so I was put on something else.
    It can cause weight gain in some people, so watch how much you eat if you do not want to gain weight. But definitely give it a shot. I've known people who were helped by it.
     
  6. undercoverlover

    undercoverlover Well-Known Member

    so far its working but only because its making me so tired ive forgotten how to feel anxious. im also on xanax so im extremely tired and sleeping all the time and i hate it. i usually dont check on my weight but if the doctors notice a difference ill let them know its probably because of the abilify.
     
  7. tiggersafire

    tiggersafire Well-Known Member

    I was on Abilify for Schizoaffective disorder. It didn't work very well for me, it gave me a really bad dry mouth feeling. I ended up switching to Haldol. I'm not sure how it works on anxiety, as I wasn't on it for that.
     
  8. i had to get off abilify bc my insurance changed and i cant afford it anymore. i didnt think it was helping while i was taking it. but now that i'm off of it, i realize how much it helped. i didnt gain any weight on it, and i'd taken it for almost 2 years. i think it goes great in conjunction with an antidepressant.
     
  9. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    If you feel it was helping and now you cannot afford try contacting the pharmaceutical company - I know many people that have gotten help from the companies. For abilify start here - https://www.abilifyassistprogram.com/
     
  10. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    am starting this med tomorrow. am nervous.
     
  11. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    holy smokes med cost 978 dollars without insurance for 2mg 30 count bottle. Those pricy buggers might not be a good idea if i'm suddenly jobless and no insurance.

    Thank god for insurance
     
  12. tiggersafire

    tiggersafire Well-Known Member

    Don't be nervous... It didn't have any bad side effects for me except dry mouth.
     
  13. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    How soon did it work for you?
     
  14. tiggersafire

    tiggersafire Well-Known Member

    It really didn't. It was like taking nothing. I was on the highest dose and I still hallucinated all the time.
     
  15. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    2nd day. Less irritation with vibrations from noises but voices got worse n I feel like someone shot me in the knees and my wrists as well as hips from time to time. Moods still same tho 2nd day of nausea not wanting to eat much but forcing myself to eat

    I swear this is my last medication ill ever try again. Meds are not worth the hassle and trouble.
     
  16. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    3rd day and getting worse in the depression department. Voices has actually gotten worse its more annoying whispers that just wont go the hell away.
     
  17. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    At risk of hijacking the original thread, are you talking about Abilfy Drownedfishonfire? Presumably you are on another med as well since abilify is a supplemental medication not a stand alone medication 99% of the time. I ask simply because the effect - aside from being different from person to to person - varies greatly depending on what th eprimary medication taken with it is.

    My daughter started abilify several months ago, has had virtually no side effects, and it made a big improvement overall. It is not th etype of med usually that you will "notice" - as its purpose is just to increase the effects of another medication. The reason she/we believe it is working is not based on a feeling of any single day or week but in the few months since tking there have been far far fewer crisis type episodes than prior to taking it. That is the correct effect of psyche medications- not to "cure" or make everything better- but to reduce the depths and frequency of the lows or other symptoms and make them manageable. Even 100% "normal" people on no medication have bad days and no medication will eliminate all sadness or depressed mood as those are normal feelings and reactions to things in life and the only purpose is to make them manageable and not to eliminate. Psychotic incidents, if that is the reason for the medication, usually are treated more aggressively but you and your Doctor need to discuss the balance that is best for you in treating both - ie which one is a greater priority to you in reducing or eliminating.
     
  18. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    actually no. I'm not on any other medications besides allergy medication.

    Right now its Abilify 4mg they increased the dose due to my angry moods on 2mg alone, increasing it to 4mg has eliminated that but I am experiencing sadness that I've not felt in a very long time.

    Its a stand-alone medication in rare cases like mine as I have an extensive history when I was put on every anti-depressant known to man when I was a kid through high school and it's made me one angry kid or a total depressed kid. I had poor impulse control and whatnot... The psy doc has all of the Rx records as its the same insurance plan I was on when I was a kid as well so it makes accessing my old medica/hospitalization records a breeze.


    Abilify can be for severe depression alone, i questioned the doctor about it when I looked it up as well as researching it. I do have voices so that is another can of worms the doctor is going to try to get me better in. Ever since starting abilify the voices has not shut the hell up. They're home 24/7
     
  19. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    basically is the last resort I dont know what the doc will do next if this med fails. I cannot be on anti-depressants in general.

    Right now the CUrrent Dx is Depression and ADHD on record.
     
    Last edited by a moderator: Mar 9, 2014
  20. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    Quitting abilify now it was making me worse depression wise. Worse before I started Meds. Wanted to off myself impulsively so quitted cold turkey yesterday was first skipped dose and today's 2nd skipped dose and feeling a lot better and voices are less louder, which is a huge relief but insomnia is bad